Dofetilide (Tikosyn): adjusting dosage

Posted by elizabeth1941 @elizabeth1941, Sep 1, 2019

Has anyone on this Afib blog used Tykosyn for their Afib and if so what is your experience

Paroxysmal A-Fib, 69, female, slim, in good shape: I was just in hospital for 4 days for dofetilide adjustment, heart cath and trans-esophageal ultra sound. My valves are okay for a while yet. Docs doubled the dofetilide. Outside of being in A-fib almost constantly now, I am yawning and sleepy all the time right now. Has anyone else experienced this?

REPLY
@lizzy102

Paroxysmal A-Fib, 69, female, slim, in good shape: I was just in hospital for 4 days for dofetilide adjustment, heart cath and trans-esophageal ultra sound. My valves are okay for a while yet. Docs doubled the dofetilide. Outside of being in A-fib almost constantly now, I am yawning and sleepy all the time right now. Has anyone else experienced this?

Jump to this post

@lizzy102, I moved your message to a similar discussion called "Dofetilide (Tikosyn): adjusting dosage." I did this so that you can meet other members who are taking and talking about dofetilide (Tikosyn), like @elizabeth1941 @2880 @vermontrob @lifewisemap @maryrohrer1 @texas14 @predictable, and hope they will join in with some more information and their experiences. Click VIEW & REPLY to read through past posts.

Lizzy, How are you feeling on double the dosage? Do you feel it is the medication that is contributing to the yawning and feeling sleepy?

REPLY

Dofetilide is a dangerous drug. Must be supervised by an Electrophysiologist Cardiologist. You need to let your EP Card know your physiological reactions.
If in AFib all the time even part of the time must be on a blood thinner. AFib sucks if you re symptomatic. I am! Hate it.
Was intermittent then went from being in AFib about 10% of the time to 50% . Miserable symptoms. Short of breath, heart feeling like fish flopping around, tired, weak.
Had an ablation which helped immensely.
Still on dofetilide. But it eventually will stop working effectively.
Right now so far so good.
Working w your EP Card is very key.

REPLY

Also, know your triggers. Caffeine, alcohol, stress are notables.

Liked by lizzy102

REPLY
@lizzy102

Paroxysmal A-Fib, 69, female, slim, in good shape: I was just in hospital for 4 days for dofetilide adjustment, heart cath and trans-esophageal ultra sound. My valves are okay for a while yet. Docs doubled the dofetilide. Outside of being in A-fib almost constantly now, I am yawning and sleepy all the time right now. Has anyone else experienced this?

Jump to this post

I was on Tikosyn 500 mg 2xd for about 2 years with good success prior to ablation .
Have you explored having an ablation?
I would suggest contacting Dr Andrea Natale in Austin – the best in the field .
Best of luck ,

Liked by lizzy102

REPLY
@colleenyoung

@lizzy102, I moved your message to a similar discussion called "Dofetilide (Tikosyn): adjusting dosage." I did this so that you can meet other members who are taking and talking about dofetilide (Tikosyn), like @elizabeth1941 @2880 @vermontrob @lifewisemap @maryrohrer1 @texas14 @predictable, and hope they will join in with some more information and their experiences. Click VIEW & REPLY to read through past posts.

Lizzy, How are you feeling on double the dosage? Do you feel it is the medication that is contributing to the yawning and feeling sleepy?

Jump to this post

I feel the doubled dose is responsible for feeling sleepy as that is no my MO at all. I usually have lots of energy (barring time I’m 120+ BPM when I get dizzy0.

REPLY
@maryrohrer1

Also, know your triggers. Caffeine, alcohol, stress are notables.

Jump to this post

I know the list of triggers. I thought that stress was one until I popped into A-fib during my daily meditation! I don’t do caffeine – but hadn’t for years as it made me hyper. I think eating too much at a sitting was a trigger. In the last month, I’ve had more A-fib than experienced in the previous 5 years. I’ve been on all of the meds – lost Thyroid to Sotalol – and Tikosyn is the end of the road for me. I’ve had two ablation, one heat and one cryo that failed within months. My EP suggests Maze procedure. Has anyone had experience with this?

REPLY

Thank you each and all for answering my query. It is deeply appreciated.

Liked by 2880

REPLY
@lizzy102

I know the list of triggers. I thought that stress was one until I popped into A-fib during my daily meditation! I don’t do caffeine – but hadn’t for years as it made me hyper. I think eating too much at a sitting was a trigger. In the last month, I’ve had more A-fib than experienced in the previous 5 years. I’ve been on all of the meds – lost Thyroid to Sotalol – and Tikosyn is the end of the road for me. I’ve had two ablation, one heat and one cryo that failed within months. My EP suggests Maze procedure. Has anyone had experience with this?

Jump to this post

I’d consult with Dr Natale first before contemplating Maze .
He is the best and worth the trip if at all possible !

REPLY
@elizabeth1941

I have been on Dofetilide for 11 months. It worked for about 10 months. For the past month I have been having a lot of pounding quivering heart issues. Has anyone else had this happen?

Jump to this post

That happens. You need to consult your elctrophysiologist cardiologist
to determine next steps either a different drug or an ablation.

REPLY

I have been on Dofetilide for 11 months. It worked for about 10 months. For the past month I have been having a lot of pounding quivering heart issues. Has anyone else had this happen?

REPLY

Hi @elizabeth1941, You'll notice that I moved your new discussion over to the one you had previously posted. The benefit in grouping discussions together is that it not only involves everyone that was discussing the issue with you before, but it also updates our members on how your doing. Have you spoken with your physician yet regarding the pounding quivering heart issues?

REPLY
Please login or register to post a reply.